zbMATH — the first resource for mathematics

Loss of mass in deterministic and random fragmentations. (English) Zbl 1075.60553
Summary: We consider a linear rate equation, depending on three parameters, that model fragmentation. For each of these fragmentation equations, there is a corresponding stochastic model, from which we construct an explicit solution to the equation. This solution is proved unique. We then use this solution to obtain criteria for the presence or absence of loss of mass in the fragmentation equation, as a function of the equation parameters. Next, we investigate small and large times asymptotic behavior of the total mass for a wide class of parameters. Finally, we study the loss of mass in the stochastic models.

60J25 Continuous-time Markov processes on general state spaces
60J99 Markov processes
82C21 Dynamic continuum models (systems of particles, etc.) in time-dependent statistical mechanics
Full Text: DOI
[1] Aldous, D.J., Deterministic and stochastic models for coalescence (aggregation and coagulation)a review of the Mean-field theory for probabilists, Bernoulli, 5, 3-48, (1999) · Zbl 0930.60096
[2] Berestycki, J., Ranked fragmentations, Esaim p&s, 6, 157-176, (2002) · Zbl 1001.60078
[3] Bertoin, J., 1999. Subordinators: examples and applications. In: Bernard, P. (Ed.), Lectures on Probability Theory and Statistics, Ecole d’été de probabilités de St-Flour, Vol. XXVII, Lecture Notes in Maths, Vol. 1717, Springer, Berlin, pp. 1-91.
[4] Bertoin, J., Homogeneous fragmentation processes, Probab. theory related fields, 121, 3, 301-318, (2001) · Zbl 0992.60076
[5] Bertoin, J., Self-similar fragmentations, Ann. inst. H. Poincaré, 38, 319-340, (2002) · Zbl 1002.60072
[6] Bertoin, J., 2002b. The asymptotic behavior of fragmentation processes. Preprint no. 651, Laboratoire de Probabilités et Modèles aléatoires, Paris. · Zbl 1042.60042
[7] Bertoin, J., Yor, M., 2002. On the entire moments of self-similar Markov processes and exponential functionals of Lévy processes. Ann. Fac. Sci. Toulouse Math. (6), 11 (1), 33-45. · Zbl 1031.60038
[8] Beysens, D., Campi, X., Pefferkorn, E. (Eds.), 1995. Proceedings of the Workshop: Fragmentation Phenomena, Les Houches Series. World Scientific, Singapore.
[9] Bingham, N.H.; Goldie, C.M.; Teugels, J.L., Regular variation, (1987), Cambridge University Press Cambridge
[10] Carmona, P., Petit, F., Yor, M., 1997. On the distribution and asymptotic results for exponential functionals of Lévy processes. In: Yor, M. (Ed.), Exponential Functionals and Principal Values Related to Brownian Motion. Biblioteca de la Revista Matematica IberoAmericana, pp. 73-121. · Zbl 0905.60056
[11] Edwards, B.F.; Cao, M.; Han, H., Rate equation and scaling for fragmentation with mass loss, Phys. rev. A, 41, 5755-5757, (1990)
[12] Ethier, S.N.; Kurtz, T.G., Markov processes, characterization and convergence, (1986), Wiley New York · Zbl 0592.60049
[13] Feller, W.E., 1971. An Introduction to Probability Theory and its Applications, Vol. 2, 2nd Edition. Wiley, New York. · Zbl 0219.60003
[14] Filippov, A.F., On the distribution of the sizes of particles which undergo splitting, Theory probab. appl., 6, 275-294, (1961) · Zbl 0242.60050
[15] Fournier, N.; Giet, J.S., On small particles in coagulation-fragmentation equations, J. statist. phys., 111, 5, 1299-1329, (2003) · Zbl 1018.60061
[16] Jeon, I., Existence of gelling solutions for coagulation-fragmentation equations, Comm. math. phys., 194, 541-567, (1998) · Zbl 0910.60083
[17] Jeon, I., Stochastic fragmentation and some sufficient conditions for shattering transition, J. Korean math. soc., 39, 4, 543-558, (2002) · Zbl 1002.60097
[18] Kennedy, D.P., The distribution of the maximum Brownian excursion, J. appl. probab., 13, 371-376, (1976) · Zbl 0338.60048
[19] Kôno, N., Tails probabilities for positive random variables satisfying some moment conditions, Proc. Japan acad. ser. A math. sci., 53, 2, 64-67, (1977) · Zbl 0381.60013
[20] Lamperti, J., On random time substitutions and the Feller property, (), 87-101 · Zbl 0189.51601
[21] Norris, J.R., Smoluchowski’s coagulation equationuniqueness, non-uniqueness and a hydrodynamic limit for the stochastic coalescent, Ann. appl. probab., 9, 78-109, (1999) · Zbl 0944.60082
[22] Norris, J.R., Clusters coagulation, Comm. math. phys., 209, 407-435, (2000) · Zbl 0953.60095
[23] Rivero, V.M., 2002. A law of iterated logarithm for increasing self-similar Markov processes. Preprint no. 755. Laboratoire de Probabilités et Modèles aléatoires, Paris. · Zbl 1053.60027
[24] Rogers, L.C.G., Williams, D., 1994. Diffusions, Markov Processes and Martingales, Vol. 1: Foundations. Wiley, New York. · Zbl 0826.60002
[25] Sato, K.I., Lévy processes and infinitely divisible distributions, (1999), Cambridge University Press Cambridge
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.